Waiting-time approximations in multi-queue systems with cyclic service

O.J. Boxma, B.W. Meister

    Research output: Contribution to journalArticleAcademicpeer-review

    19 Citations (Scopus)


    This study is devoted to mean waiting-time approximations in a single-server multi-queue model with cyclic service and zero switching times of the server between consecutive queues. Two different service disciplines are considered: exhaustive service and (ordinary cyclic) nonexhaustive service. For both disciplines it is shown how estimates of the mean waiting times at the various queues can be obtained when no explicit information on arrival intensities and service-time distributions is available, while only the utilizations at the queues and the lengths of the busy periods of the system can be measured. In the exhaustive case, a known mean waiting-time approximation is shown to be suitable for our purposes; in the nonexhaustive case, a new approximation has been derived which is simple and yet more accurate than existing approximations. Extensive simulation validates the approximation methods.
    Original languageEnglish
    Pages (from-to)59-70
    Number of pages12
    JournalPerformance Evaluation
    Issue number1
    Publication statusPublished - 1987


    Dive into the research topics of 'Waiting-time approximations in multi-queue systems with cyclic service'. Together they form a unique fingerprint.

    Cite this